MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G07856
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during endovascular aneurysm repair for an aortic aneurysm, the physician noted blood loss after inserting the flexor introducer sheath into the external iliac artery.Reportedly, access was gained from the left external iliac artery using an ipsalateral approach via a micropuncture set and perclose device (abbott).Patient's anatomy upon insertion was minimally tortuous.The initial perclose device (abbott) was removed and the 8fr flexor introducer sheath was placed using a bentson wire (cook medical).Resistance was felt when the physician attempted to remove the complaint device over the wire guide.The physician held significant pressure on the patient's abdomen and continued to pull back on the complaint device.The hub separated, leaving the sheath tubing and wire guide in the patient's artery.The patient began losing blood through the 8fr flexor introducer sheath lumen, and manual pressure was held at the access site.A coda balloon catheter (cook medical) was placed, via another access site, to successfully control the bleeding.A cut-down procedure was then performed to complete the aortic aneurysm repair procedure and retrieve the sheath and wire guide with forceps.No portion of the complaint device remained in the patient's anatomy.No blood products were required.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the sheath of the device was separated from the hub.Biomatter was present in and on the hub of the device.The flare also appeared out-of-round.There was no sheath tubing material present in the hub.The sheath flare passed through the large lumen, but didn't pass through the small lumen of the flare inspection gauge.The inner diameter of the connecting cap was found to be within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d1, d4, g5, h4.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7570454
Report Number1820334-2018-01638
Device Sequence Number10807819
Product Code DYB
UDI-Device Identifier00827002078567
UDI-Public(01)00827002078567(17)210430(10)8850364
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberG07856
Device Catalogue NumberKCFW-8.0-38-RB
Device Lot Number8850364
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer08/10/2018
03/30/2020
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date08/16/2018
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR